Alert archive / Kentucky / Flash Flood Warnings in 2005

Flash Flood Warning 15, NWS Jackson, KY

May 10, 2005Harlan County, Kentucky

NWS Jackson, KY issued this flash flood warning at May 10, 2005, 5:09 PM EDT for Harlan County, Kentucky. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 5:09 PM EDT (21:09 UTC)
Expired
May 10, 2005, 6:15 PM EDT
In force
66 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Harlan County, KY

The radar

The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.2 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2005-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2005-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 102112
FFWJKL
KYC095-102215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
509 PM EDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARLAN COUNTY IN SOUTHEAST KENTUCKY

* UNTIL 615 PM EDT

* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND
  HILL...KINGDOM COME STATE PARK...CLUTTS...CLOVER...BIG BLACK
  MOUNTAIN...LYNCH...CUMBERLAND AND BENHAM.

FLOOD WATERS MAY BE MOVING DOWN RAZOR FORK AND THE RIGHT FORK OF 
CLOVERLICK CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3682 8302 3682 8279 3700 8279 3700 8302

$$

DUSTY
2 follow-up statements
000 
WGUS73 KJKL 102204
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
603 PM EDT TUE MAY 10 2005

KYC095-102215-
HARLAN KY-
603 PM EDT TUE MAY 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM EDT FOR HARLAN 
COUNTY IN SOUTHEAST KENTUCKY...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
REDEVELOPMENT OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN... 
PARTICULARLY OVER THE NORTHEASTERN PORTIONS OF HARLAN COUNTY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAND HILL...
KINGDOM COME STATE PARK...CLUTTS...CLOVER...BIG BLACK MOUNTAIN...
LYNCH...CUMBERLAND AND BENHAM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

LAT...LON 3682 8302 3682 8279 3700 8279 3700 8302

$$

RAY
000 
WGUS73 KJKL 102211
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT TUE MAY 10 2005

KYC095-102221-
HARLAN KY-
611 PM EDT TUE MAY 10 2005

...THE FLASH FLOOD WARNING FOR NORTHEASTERN HARLAN COUNTY EXPIRES AT
615 PM EDT...

LAT...LON 3682 8302 3682 8279 3700 8279 3700 8302

$$

DUSTY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 10, 4:59 PM EDT, 10 minutes earlier.

Area forecast discussion, May 10, 4:59 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EDT TUE MAY 10 2005

.DISCUSSION...

UPPER TROUGH AXIS CONTINUES TO PUSH EAST ACROSS THE COMMONWEALTH.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD
OF IT...MAINLY WEST OF I 75 AND OVER CENTRAL KY. OTHER CONVECTION
WAS SCATTERED THROUGH THE OH VALLEY AND CENTRAL APPALACHIANS AROUND
WELL DEFINED VORT OVER NE GA. TEMPS LATE THIS AFTERNOON RANGED
WIDELY FROM THE UPPER 60S TO LOWER 70S ACROSS THE RAIN COOLED AND
CLOUD COVERED VA BORDER COUNTIES TO THE UPPER 70S LOWER 80S
ELSEWHERE. DEWPOINTS WERE GENERALLY IN THE UPPER 50S TO LOWER 60S.

WITH THE TROUGH AXIS PASSING THIS EVENING AND LOSS OF DAYTIME
HEATING...EXPECT CU TO DISSIPATE AND SHOWERS AND THUNDERSTORMS TO
DIMINISH AS WELL. WITH HIGHER DEWPOINTS TONIGHT THAN LAST
NIGHT...LIGHT WINDS AND CLEAR SKIES...AS WELL AS SOME MID LEVEL DRY
AIR...EXPECT SOME PATCHY DENSE VALLEY FOG TONIGHT. AREAS THAT
RECEIVED RAIN TODAY SHOULD HAVE THE MOST WIDESPREAD RAIN. WITH SFC
HIGH PRESSURE TO OUR SOUTH AND LIGHT SW LOW LEVEL FLOW...PATTERN IS
FAVORABLE FOR A RIDGE/VALLEY TEMPERATURE SPLIT AS WELL. INCLUDED
BOTH IN THE ZFP AND GRIDS.

VALLEY FOG SHOULD LIFT EARLY ON WED MORNING. RIDGING WORKING IN
BEHIND THE DEPARTING TROUGH COMBINED WITH 8H TEMPS OF 13 TO 14 C....
EXPECT MOSTLY SUNNY SKIES FROM MID TO LATE MORNING AND SOME
AFTERNOON CU GIVEN LOW LEVEL MOISTURE AND DAYTIME HEATING. WITH
UPPER LEVEL RIDGING DO NOT EXPECT ANY DIURNAL CONVECTION. HIGHS
SHOULD BE NEAR RECORD LEVELS AT JKL AND LOZ. RECORD AT JKL IS 85 AND
FORECAST A CCF NUMBER OF 85...WHILE RECORD AT LOZ IS 87 AND
FORECASTED A CCF NUBMER OF 85.

WED NIGHT THROUGH FRIDAY...MODELS DEVELOP A CONVECTIVE COMPLEX OVER
OH AND PUSH IT TOWARD THE OH RIVER AND WV ON WED NIGHT...GENERALLY
WEAKENING IT AS IT APPROACHES THE AREA AND RUNS INTO THE RIDGE.
SOUNDINGS...MOS DATA AND PATTERN IS FAVORABLE FOR ANOTHER
RIDGE/VALLEY TEMP SPLIT ON WED NIGHT. CONTINUED THIS FROM PREVIOUS
FORECAST AND INSERTED PATCHY FOG AS WELL. ELECTED TO KEEP WED NIGHT
DRY AS WELL...BUT PUT SLIGHT CHANCE POPS BACK IN ON WED NIGHT AS
MODELS...AT LEAST THE 12Z RUNS PUSH THE BACKDOOR FRONT DOWN INTO
THE REGION. MODELS SEEM TO VARY AS TO HOW FAR SOUTH THE FRONT WILL
GO. THE NAM POSITION BISECTING THE CWA SEEMED REASONABLE. WITH
RAIN...CLOUDS AND A COLD FRONT BISECTING THE AREA...TEMPS WILL BE A
TAD COOLER THAN PREVIOUSLY FORECASTED IN THE NORTH ON THU. MET TEMPS
SEEMED A TAD COOL AND WENT CLOSER TO WARMER MAV/FWC AND PERSISTANCE
FOR TEMPS ON THU. NAM LIKELY OVERDOES LOW LEVEL MOISTURE AND
INSATABILITY ON THU (FORECASTS A SFC DEWPOINT AROUND 70)...BUT THERE
SHOULD BE PLENTLY OF INSTABILITIY IN ANY CASE AND WITH FRONT AROUND FOR
DIURNAL CONVECTION...POSSIBILY LASTING INTO THE EVENING. THE FRONT
WILL LIKELY LIFT NORTH AS A WARM FRONT ON FRI AND DAYTIME HEATING
SHOULD BE SUFFICIENT FOR DIURNAL CONVECTION AGAIN. MET TEMPS LOOKED
GOOD FOR FRIDAY AND WERE IN LINE WITH THE PREVIOUS FORECAST.

EXTENDED (FRIDAY NIGHT THRU TUESDAY)...MODELS HAVE BEEN AGREEING
LESS WITH TRANSITION OF TROUGH AXIS AND FRONTAL BOUNDARY THROUGH THE
AREA. ECMWF HAS BEEN THE MODEL OF CHOICE PER HPC WITH ITS
CONSISTENT SHARPENING RIDGE IN RESPONSE TO DEEP CLOSED UPPER CUTOFF
OVER SE CANADA. GFS HAS BEEN THE OUTLIER HERE...WITH LESS ENERGY
REALIZED IN THAT LOCATION...AND CONVENIENTLY BUCKLES THE RIDGE
ENOUGH TO ALLOW A PROGRESSIVE TROUGH TO ESCORT THE FRONTAL BOUNDARY
THROUGH BY SATURDAY EVENING.

LATEST 12Z GFS IS EVEN MORE INCONSISTENT AS IT NOW TRIES TO
OVER-EMPHASIZE THE SE CANADIAN LOW...PROVIDING ENOUGH WEAKNESS ON
THE LEE-SIDE OF RIDGE TO BUCKLE IT FROM THIS END. THIS IN TURN
RESULTS IN THE SAME FASTER PROG OF THE FRONT. AFTER COORDINATION
WITH SURROUNDING OFFICES...BEEFED POPS UP A BIT THROUGH THE SATURDAY
PERIOD TO BETTER MESH WITH THE CONSENSUS...AND WITH GOOD INSTABILITY
AND PERHAPS ANY MCS ACTIVITY TO SNEAK SOUTH OF THE BOUNDARY...THIS
MAY BE ENOUGH TO WARRANT...HOWEVER STILL FEEL PERSISTENCE IS THE WAY
TO GO AND HOLDING OFF THE FRONTAL PASSAGE AND TROUGH AXIS UNTIL A
BIT LATER.

HEIGHT RISES WILL TAKE PLACE IN MORE OF A ZONAL FLOW RECOVERY FOR
EARLY NEXT WEEK. TEMPS WILL MODERATE THROUGH THE MIDDLE OF NEXT
WEEK. STAYED A BIT WARMER THAN LATEST MEX NUMBERS...WITH OVERALL
LOWER CONFIDENCE IN THE LATEST GFS GUIDANCE.

&&

.PREV DISCUSSION...

1232 PM EDT TUE MAY 10 2005

SHOWERS HAVE ONLY AFFECTED THE EXTREME SOUTHEASTERN PART OF THE CWA
(LETCHER AND PIKE COUNTIES) AS THEY HAVE ROTATED AROUND A VORT
PUSHING THROUGH THE SOUTHERN APPALACHIANS. CU DEVELOPMENT IS
RATHER LACKING AT THIS TIME DUE TO MID AND HIGH CLOUD COVER...OPTED
TO CUT BACK POPS IN ALL BUT THE FAR SOUTHEASTERN PART OF THE CWA BY
20 PERCENT. THE CLOUD COVER IS LIMITING TEMPERATURE RISE...SO CUT
BACK HIGH TEMPERATURES A CATEGORY. KEPT IN SLIGHT TO CHANCE POPS
IN MOST AREAS WITH TROUGH AXIS TO CROSS THE REGION IN THE NEXT
COUPLE OF HOURS. TOOK POPS OUT OF THE EVENING PERIOD.

950 AM EDT TUE MAY 10 2005

TROUGH AXIS IS APPROACHING THE REGION FROM THE WEST THIS MORNING.
MUCH OF THE AREA HAS EXTENSIVE CLOUD COVER...EXCEPT THE EXTREME NE
AND THE EXTREME SW PARTS OF THE CWA. SCATTERED SHOWERS REMAIN OVER
THE SW ZONES ASSOCIATED WITH SW/V PUSHING INTO THE SOUTHERN
APPALACHIANS...BUT HAVE BEEN WEAKENING OVER THE PAST COUPLE OF
HOURS. AN AREA OF SHOWERS AND THUNDERSTORMS OVER SW VA WERE ALSO
ASSOCIATE WITH THIS SW/V...WITH SOME ISOLATED SHOWERS AHEAD OF THE
TROUGH AXIS OVER CENTRAL KY.

SHOWERS NOW OVER SW VA SHOULD AFFECT THE VA BORDER COUNTIES FROM
HARLAN TO PIKE. OTHER SHOWERS AND THUNDERSTORMS COULD DEVELOP AS THE
TROUGH AXIS CROSSES THE REGION LATE THIS MORNING INTO THIS
AFTERNOON. MODIFIED ILN AND FORECAST SOUNDINGS HAVE CAPE AROUND 1000
J/KG WITH LIS AROUND -3 LATE THIS MORNING AND EARLY THIS AFTERNOON.
WITH SHEAR LACKING AND FORCING NOT LOOKING THAT STRONG...SCATTERED
POPS OVER MOST OF THE AREA LOOK GOOD...WITH SLIGHTLY HIGHER POPS IN
THE HIGHER TERRAIN. ONLY CHANGE IN THIS UPDATE WAS TO REMOVE MORNING
FOG. OVERALL...THE FORECAST IS IN GOOD SHAPE.

450 AM EDT TUE MAY 10 2005

LATEST RADAR IMAGE SHOWS SHOWERS MOVING ACROSS THE CUMBERLAND
PLATEAU. GFS AND NAM CONTINUE TO BE IN DECENT AGREEMENT FOR THE
SHORT TERM. MID LEVEL TROF...COMBINED WITH WARM SURFACE TEMPERATURES
AND SOUTHERLY FLOW BRINGING TRANSPORTING IN ADDITIONAL MOISTURE WILL
KICK OFF SHOWERS AND THUNDERSTORMS TODAY. ONLY MADE A FEW CHANGES TO
THE POP GRIDS TODAY WITH THE BEST LIFT OVER THE SOUTHEAST...LEFT
LIKELY POPS THERE...OTHERWISE WENT WITH ONLY CHANCE POPS. FOR
TEMPERATURES LEANED TOWARDS THE FWC NUMBERS ONCE AGAIN WITH SOME
BREAKS IN THE CLOUDS AND LESS PRECIP THAN THE GFS AND NAM.

THE THREAT OF SHOWERS AND THUNDERSTORMS ENDS THIS EVENING...AS THE
UPPER TROF PUSHES TO THE EAST. SOUNDINGS ARE SHOWING INVERSIONS
SETTING UP TONIGHT AND TOMORROW NIGHT. OPENED UP A SMALL RIDGE
VALLEY SPLIT THE NEXT TWO NIGHTS. EXPECT PATCHY VALLEY FOG TONIGHT
WITH LIGHT WINDS AND LINGERING LOW LEVEL MOISTURE. UPPER LEVEL RIDGE
BUILDS BACK OVER THE AREA ON WEDNESDAY. THE NAM IS TRYING TO SHOW
SOME ISOLATED SHOWERS ON WEDNESDAY OVER THE SOUTHEAST...BUT WITH
RIDGING ALOFT...LEANED TOWARDS THE GFS AND LEFT POPS OUT FOR NOW.
DRY CONDITIONS WILL PERSIST THROUGH EARLY FRIDAY.

455 PM EDT MON MAY 9 2005

TWO SW/VS ARE EVIDENT ON WV IMAGERY WITH ONE OVER THE MID MS VALLEY
AND ANOTHER PULLING TOWARD THE WESTERN GREAT LAKES. A LARGE DEWPOINT
GRADIENT EXISTS FROM EAST TO WEST ACROSS THE CWA...WITH LOWER 30S
DEWPOINTS OVER THE BIG SANDY AREA TO THE MID 50S IN THE I 75 AND
LAKE CUMBERLAND AREA...LIKELY THE REMNANTS OF WEEKEND SFC BOUNDARY.
CU OVER THE CWA IS LIMITED TO THE AREA IN THE SLIGHTLY MORE MOIST
AIR OVER THE WESTERN 1/2 OF THE CWA.

TONIGHT...EXPECT CU TO TEND TO DISSIPATE THEN MID AND HIGH CLOUD DEBRIS
TO GRADUALLY INCREASE AS SW/VS PASS NORTH AND SOUTH OF THE AREA. THE
REGION WILL BE IN HOLE IN BETWEEN MUCH OF THE NIGHT. THE TROUGH AXIS
WILL BE APPROACHING THE REGION FROM THE WEST. THE RIDGE WILL HOLD
ON...ESPECIALLY OVER THE EASTERN PART OF THE AREA. AS THE TROUGH
AXIS NEARS THE REGION LATER TONIGHT...ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS SHOULD PRECEDE IT. EXPECT A RIDGE VALLEY SPLIT
EARLY TONIGHT OVER THE EASTERN PART OF THE CWA...WITH THE COOLEST
TEMPS IN THE NEARLY CLEAR EASTERN COUNTIES. VALLEY TEMPS MAY
ACTUALLY LEVEL OFF OR SLOWLY RISE AFTER MIDNIGHT IN THAT AREA. GUIDANCE
TEMPS LOOKED REASONABLE TONIGHT...AND GENERALLY COMPROMISED NEAR THE
MIDDLE. WITH CLOUD COVER AND TEMPS FAILING TO REACH DEWPOINTS IN THE
EASTERN COUNTIES...ANY VALLEY FOG SHOULD BE ON THE LIGHT SIDE AND
CONFINED TO THE WEST.

TUESDAY/TUESDAY NIGHT...UPPER LEVEL TROUGH AXIS CROSSES THE REGION. THE
SW/V WILL BE SHEARING OUT...BUT ENOUGH MOISTURE AND HEATING COMBINED
WITH STEEPENING LAPSE RATES WITH UPPER LEVEL COLD POCKET SHOULD LEAD
TO RATHER NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...ESPECIALLY
IN AREAS THAT CURRENTLY HAVE HIGHER DEWPOINTS. WENT WITH SLIGHTLY
LOWER POPS IN THE DRIER BIG SANDY AREA. NAM FORECAST SOUNDINGS
LIKELY OVERDONE SFC DEWPOINTS AND LOW LEVEL MOISTURE...SO EXPECT
LESS INSTABILITY THAN IT FORECAST...BUT EVEN 500-1000 J/KG CAPE AND
LIS -2 TO -3 SHOULD LEAD TO SCATTERED ORDINARY STORMS IN WEAK SHEAR
ENVIRONMENT. WITH CLEARING SKIES ON TUESDAY NIGHT...EXPECT AT LEAST
SOME PATCHY VALLEY FOG. DID NOT STRAY FAR FROM GUIDANCE TEMPS AND
CONTINUITY.

WED AND THURSDAY...ANOTHER UPPER LEVEL RIDGE WILL BUILD IN WAKE OF
TROUGH. TEMPS SHOULD RECOVER BACK INTO THE 80S AGAIN. HOWEVER...WITH
MORNING FOG AND SOME RAIN TO EVAPORATE...FEEL THAT MAV AND FWC MOS
TEMPS WERE OVERDONE AT JKL. TRENDED MAX TEMPS UP A DEGREE OR SO
THOUGH. A MINOR RIDGE/VALLEY SPLIT IS LIKELY WITH UPPER AND SFC HIGH
PRESSURE IN CONTROL WED NIGHT. FOR NOW COVERED THIS WITH A 5 DEGREE
RANGE. TEMPS SHOULD REACH DEWPOINTS IN VALLEY AREA AND WITH LIGHT
WINDS AND CLEAR SKIES...PATCHY VALLEY FOG SHOULD FORM AGAIN. ON
THURSDAY...STRONG HIGH PRESSURE SHOULD BUILD FORM CANADA INTO THE
NORTHEASTERN UNITED STATES. THIS HIGH PUSH A BACKDOOR COLD FRONT DOWN
INTO THE AREA. WITH TEMPS EXPECTED TO REACH INTO THE 80S AND
DEWPOINTS ANTICIPATED IN AT LEAST THE MID TO UPPER 50S EXPECT SOME
ISOLATED MAINLY AFTERNOON CONVECTION. HOWEVER...UPPER LEVEL SUPPORT
WILL BE LACKING WITH THIS FRONT AND CONVERGENCE LOOKS WEAK AS WELL
SO ONLY WENT WITH SLIGHT CHANCE POPS.

EXTENDED (THURSDAY NIGHT THRU MONDAY)...GENERAL MODEL AGREEMENT
CONTINUES WITH THE STRONG RIDGE BUILDING ACROSS THE SE CONUS FOR THE
LATTER HALF OF THE WORKWEEK...FOLLOWED BY ANOTHER DAMPENING TROUGH
PUSHING IN FROM THE PLAINS. TIMING OF THIS FEATURE HAS SPED UP
SOMEWHAT ON THE 00Z AND 12Z RUNS. GFS IS THE MOST
AMPLIFIED...BUCKLING THE RIDGE THE MOST...AND CONSEQUENTLY BRINGS
THE COOLEST AIR BEHIND THE SYSTEM...AS REPRESENTED BY THE COOLER MEX
NUMBERS OF LOWER 70S FOR THE WEEKEND AS COMPARED TO YESTERDAY. WHILE
HEADING SOME OF THESE DIFFERENCES...WOULD RATHER MAINTAIN MORE OF A
CONTINUITY FROM YESTERDAYS FORECAST AND MODEL RUNS UNTIL A TRUE
TREND CAN BE ESTABLISHED. HAVE MAINTAINED SLIGHT CHANCE POPS FOR
FRIDAY WITH ANY INSTABILITY POP UPS OUT AHEAD OF THE TROUGH...WITH
BETTER CHANCES RAMPING UP THROUGH EARLY SUNDAY AS TROUGH AXIS PASSES
THROUGH. TEMPS STILL LOOK TO AVERAGE ABOVE NORMAL FOR THE PERIOD.

1016 AM EDT MON MAY 9 2005

SFC HIGH PRESSURE REMAINED IN CONTROL OF THE WEATHER OVER THE OH
VALLEY AND APPALACHIANS EARLY THIS MORNING. UPPER RIDGE OVER THE
EASTERN US IN BEGINNING TO PUSH EAST. A LEAD SW/V WAS OVER MID MS
VALLEY OUT AHEAD OF THE MAIN THROUGH AXIS. WITH A WARMER START
TODAY...TEMPS ARE RUNNING AT OR SLIGHTLY HIGHER THAN TEMPS YESTERDAY
MORNING. CIRRUS OVERHEAD IS VERY THIN...ALLOWING PLENTY OF SUNSHINE
TO GET THROUGH. THICKER CIRRUS FROM CONVECTION IN MS VALLEY
ASSOCIATED WITH THE LEAD SW/V IS MOVING MORE SOUTH TO NORTH THAN
EAST ATTM...AND SHOULD REACH THE AREA LATE THIS AFTERNOON.

UPDATED TO GO WITH LOWER SKY COVER TODAY AND RAISED MAX TEMPS ABOUT
ONE DEGREE TO ACCOUNT FOR WARMER START AND SLIGHTLY WARMER 8H TEMPS
TODAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE

&&

JP
Hazardous weather outlook, May 10, 5:57 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
557 AM EDT TUE MAY 10 2005

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111100-
BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON-
JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN-
MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI-
ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...
MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING...
MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE...
PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
557 AM EDT TUE MAY 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS...HOWEVER NONE
ARE EXPECTED TO REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM

Nearby

Flash Flood Warnings in Kentucky, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.